Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 156, NWS Nashville, TN

June 14, 2004Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2004, 2:59 PM CDT for Lawrence County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 2:59 PM CDT (19:59 UTC)
Expired
Jun 14, 2004, 3:45 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KOHX 141959
SVRBNA
TNC099-142045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE

* UNTIL 345 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF LORETTO...OR 13 MILES SOUTH OF
  LAWRENCEBURG...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEOMA AND FALL RIVER AT 315 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3505 8762 3494 8731 3535 8722 3542 8751

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SUN JUN 14 2004

.DISCUSSION...
CURRENT...RADAR AGAIN PEPPERED WITH LINES OF CONVECTION MOVING IN
FROM NW...AND OTHER CONVECTION MOVING N FROM AL. ANOTHER WATCH BOX
ISSUED...A FEW WARNINGS...NO VERIFICATION YET.

MODELS NOT SHOWING ANY UPPER SYSTEM TOMORROW TO SET OFF CONVECTION
TO OUR NW LIKE LAST SEVERAL DAYS...SO LIKELY WILL SEE SCATTERED
AFTERNOON AND EVE SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR
WHEN MODEL QPF GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON
MESOSCALE FEATURES (DIABTIC HEATING...MOISTURE POOLING...AND THE
LIKE). REMOTE CHANCE FOR OUTFLOW BOUNDARY...UNLESS LEFTOVER FROM
TODAY. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND AS ATMOSPHERE
JUICED UP AND UNSTABLE.

TRACK OF TROPICAL SYSTEM IN GULF A QUESTION MARK. NGM WIPES SYSTEM
OUT WHILE ETA AND GFS HAVE IT MOVING TOWARD MEM CWA (ETA EVEN
FURTHER W) AROUND TUE. ANOTHER FRONT TRIES TO DROP DOWN AFTER THAT.
WILL UP POPS FOR TUE AND BEYOND. LOOKS LIKE SUMMER TEMPS WILL RELAX
FOR A WHILE WITH ALL THE CLOUDS FROM GULF SYSTEM.

AS FOR TEMPS...COOLER SIDE.

BNA BE 70/80/71/83 3434
CKV BE 69/89/70/82 3434
CSV BE 66/82/66/79 3434
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
SEVERE TSTM WATCH NORTHWEST 1/2 UNTIL 5 PM.
&&

MAG
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 14 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY ACROSS THE MID STATE. GIVEN THAT THE
LAST TWO DAYS HAVE PRODUCED NUMEROUS THUNDERSTORMS AND SEVERAL
REPORTS OF SEVERE WEATHER, AND THAT LITTLE CHANGE IN AIR MASS
CHARACTERISTICS ARE NOTED FOR TODAY, LOOK FOR ANOTHER ROUND OF
AFTERNOON AND EVENING CONVECTION. SEVERAL STORMS MAY DEVELOP INTO
SEVERE WEATHER PRODUCERS, WITH DAMAGING STRAIGHT LINE WINDS AGAIN
POSING THE GREATEST HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY, WITH
A LESSER CHANCE OF CONVECTIVE ACTIVITY DURING SUBSEQUENT DAYS.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE
CHANCE THAT SOME CELLS MAY DEVELOP INTO SEVERE STORMS DURING ANY
GIVEN DAY DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY AS STORMS DEVELOP DURING PEAK
HEATING HOURS AND LINGER INTO THE EVENING. FOR THE REMAINDER OF THE
WEEK, STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS ON A DAILY BASIS IN THE EVENT THAT SEVERE STORMS DEVELOP
IN YOUR AREA.

ROSE

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.